Google+ Followers

Wednesday, 15 May 2013

Mini flares

Hi all

Just a quick blog whilst I am at work to say about the tapering off the roids.
Have been slowly decreasing the amount I use and how often I am applying it and have started to notice a pattern!
This is the pattern I have been experiencing for the past month;
Day 1- itch like mad
Day 2 -itch just as bad but with a a flare, mostly on neck, top of back, forearms and top of thighs
Day 3 - flare is worse but itch subsides
Day 4 - flare completely gone with softish smooth skin, but still requires moisturising
Day 5- extremely dry skin with spots on areas that had the flare
Day 6 - cycle begins again!

So as you can see a mini flare that is lasting just short of a week.
My thought now is this, I know that TSW requires total withdrawal from the roids but are these mini flares helping towards the eventual withdrawal and hopefully making it a less severe process.
Does anyone have any thoughts on this?

Hope you are all healing well

Love, light and peace

Siegfried

4 comments:

  1. Hi Siegfried .

    I think that you probably already know that the flares are due to you cutting down the amounts of steroid you are using and the flare is your skin crying out for more creme . the less you use the more your skin will react . i havent seen anyone who tapered before so i cant realy say if this will favour your progress when you totaly cease using the cremes .
    if im totaly honest here though i find it hard to see how it will effect the process in any way but using less is better than more , so i suppose it cant be doing any harm .
    i know that you have picked a date to stop totaly but by the sounds of things you are already in a stage of withdrawel.
    have you had any swelling or any inflamation that is more severe than normal ? . is your skin shedding more than normal ? .

    i was getting symptoms whilst still using steroids because my skin was so bad and inflamed i couldnt stand to put as much steroid on my skin because it just seemed to make it itch more . so i was flaring before i stopped as well . i went from betnovate to just weak hydrochortisone and it was at that point that i began to flare more and more . my skin was crying out for more as is yours . when i did cease use altogether i had a lull for two weeks then the initial full flare began .as with many others experiences i have read i think that once you decide to stop then that will be the true start date . i have tried to kid myself that because i was flaring for probably a year before i stopped then i must be further on than i actually am . then reality kicks in and i have to admit that because i was still using the roids then that is when i started withdrawel .

    its such a hard thing to do mate but beleive me it will be worth it . remember that we are all different as well . some have worse symptoms than others and some have a worse time later into withdrawel and so on and so on .

    keep going the way you are and when you reach your withdrawel date you will be well prepared . youve probably chose a date thats better for you and your own circumstances so just keep going untill then .

    it will be worth it mate .

    peace to you mate .

    john .


    ReplyDelete
  2. Hi John

    Thanks for your reply and hope you are well.

    I have slightly swollen glands in the groin area that at times can be quite tender but as far as skin swelling that has yet to happen.
    I am still having to work as you know so although i have cut down on the roids I am still having to use them.
    Another thing I have noticed is how much of the roids I have to use to keep functioning, I call it the "biting point"!
    I call it this as I am liking it to the clutch on a car, knowing how much to give it to get it going!
    If I don't give my skin enough roids, it bites me in the backside!!!! Ha ha.


    Starting to worry a little now to be honest, a lot of doubt starting to set in!

    Cheers John
    Stay well

    Siegfried

    ReplyDelete
  3. I can totaly understand the worry Siegried . I was lucky in that way because i didnt give myself time to worry . i just binned the roids and went . i went from reading up for a day to stopping the next day .
    i managed to work all through my withdrawel but i did only manage 4 hours a day with a sleep in the middle for an hour . i didnt sleep at night so i slept when i got the chance . its hard but doable .

    you are probably looking at others experiences and thats were the panic will set in . i wish i could tell you that it will be so so easy but it wouldnt be fair to say that . its hard , as yoy know from others blogs ect ect . but please keep in your mind that we do get through it . its the initial fase thats scary and it does overwhelm you a bit . but the horrible part of it is that without stopping you are just prolonging the inevitable .
    take for instance - you say your glands are swelled in your groin . that is a symptom but also shows that your body is responding and fighting already , thats a good thing .
    its a hard place you are in mate but try to keep in mind the end result .
    i still wory about symptoms on a daily basis . today its that my finger has swelled . tomorow it will be that its gone down again and my ankle has swelled . its a crazy bloody thiung but you get used to it .
    the posative thing is that you know the problem and what to expect . so you can go from there in your own time thats right for you and your family .their support will help you through .
    as for work ? i suppose you are like me , self employed which means no work no cash . maybe a way is to talk to the doctor and get a sign off and talk to the benifits office about help untill you get back on your feet . its a tricky one but worth enquiring about .

    all this is presuming you will need to take time off . your initial flare may be mild but we are talking about the unknown there arent we .

    i feel for you mate , i realy do but try to look at the big picture . think that its only a small amount of time within your life to get to a better place . a few months after you start you will feel a different person and even stronger for going through it .

    maybe contact louise and a few more bloggers for their opinion before you make a decision .

    try not to wory too much mate
    keep well , john

    ReplyDelete
  4. You might get lucky in that your natural cortisol production picks up as you cut back on the use of the synthetic cortisol. I think the low cortisol levels mess up the sleeping patterns the most.

    ReplyDelete